Jump to content
Important Survey - Please Participate ×

After 12 years of benzo use the withdrawals are hell.


Recommended Posts

[dm...]
Posted (edited)

Hello community, i hope im in compliance with the websites ruls on this post as its my first time here  . stopped benzos and all medications suddenly during my withdrawal. My stomach couldn't hold down anything. Luckily I'm in recovery but the withdrawals are absolute hell to the point where I've started taking 1 mg Klonopin a day. Excessive worrying, irrational fears, ear pain pressure, pressing myself for not getting a better job or position, past regrets and shame, depressive and not very optimistic. And heart palpitations so fast n hard it feel like a heart attack or angina. Any tips? Natural remedies? Amd best antidepressant or meds for anxiety and depression? Thanks 

Edited by [dm...]
No introduction.
Link to comment
Share on other sites

[Br...]

Hello @[dm...] and welcome to BenzoBuddies!  We're glad you found us!

I'm so sorry you're suffering like this.  What you describe sounds like common benzo withdrawal symptoms.  You'll find a lot of good ideas here for coping with these symptoms.

Please tell us more about your medication history.  It will help us know how to help you if you answer these questions:  

  • What meds were you on?
  • What dose of Klonopin were you on?  
  • Did you quit all the meds cold turkey?  
  • How long ago was that and how long after you quit did you reinstate with Klonopin 1mg?  
  • How long has it been since you reinstated?

Please be sure to read Success Stories - it will help reassure you that others have been in similar situations as yours and gone on to heal & recover.  You'll get through this.

Brighterday

Link to comment
Share on other sites

[dm...]

I forgot to mention ny. Brother was a fallen infantry marine and that made my life hell. We were really close.

Link to comment
Share on other sites

[dm...]

What meds were you on? Gabapentin, zoloft, heavy doses I took benzos because of my emotional state 

What dose of Klonopin were you on?  2 mg for ptsd.

Did you quit all the meds cold turkey?  Yes I was vommiting everything I tried eating.

How long ago was that and how long after you quit did you reinstate with Klonopin 1mg? 5 days after the withdrawal phase.

How long has it been since you reinstated? 5 days.. i hate myself 

Link to comment
Share on other sites

[Br...]

I'm so sorry about the loss of your brother. You've been living with enormous grief.

 

49 minutes ago, [[d...] said:

5 days after the withdrawal phase.

What do you mean by withdrawal phase?

50 minutes ago, [[d...] said:

5 days.. i hate myself 

Please don't treat yourself this way!  We can be so hard on ourselves - often way harder than we are on anyone else in the world!  Withdrawal is BRUTAL. The fact that you were suffering with symptoms was your system's way of telling you that you need to go slow and get off these drugs gradually.

I have a couple more questions I meant to ask you - how long did you take Klonopin before you stopped?

How are your symptoms since you reinstated?                                                                                             

Link to comment
Share on other sites

[dm...]

I was mixing benzos with weed. And I was rock bottom i was taking over 10 mg of any Givin benzo Before I decided I really want to get sober. Better I have heart palpitations in big setting panic attacks. I have nightmares that disrupt sleep. Very tachycardia rhythms..

Link to comment
Share on other sites

[dm...]

I'm a reflection of this world and I see it falling apart.. I'm ptsd after my brothers death. N feeling of shame, dishonor, I'm using to run from my problems I know. These withdrawals feel like hell when I don't take 1 mg Klonopin 

Link to comment
Share on other sites

[Br...]

@[dm...]- It's very, very hard especially with the terrible loss of your brother.  I know it feels impossible but every small step you take toward treating yourself with gentle compassion will help you move forward.  

There's no shame in taking the 1mg Klonopin.  It looks like this is helping you stabilize.In order to stabilize the body needs to maintain consistent blood levels of the drug.  So it's important to take the pill regularly at the same time each day.

If you plan to taper off completely, I would wait until you feel stable for a few weeks.  Then ideally you would taper very slowly and cautiously with cuts of 5-10% every 2 weeks.  That's the general tapering guideline we suggest.

Please keep us updated.  Keep asking questions and be sure to reach out for support.  That's what we're here for.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...